Tapentadol now not enough?

Hi All

I was on 8x50mg of tramadol (max dose) for 9 years, until 2 years ago it wasn't enough to relieve my pain.

I was started on 100mg of tapentadol per day, plus zapain x 8 and diclofenac 150mg per day. I now take the max dose of tapentadol (500mg per day) and it just isn't enough to relieve my pain.

I just wondered if I am right in thinking that the next stronger med would be something morphine based? I did try the patches a few years ago, but they didn't help. Also, I have heard that gp's aren't allowed to prescribe morphine (at first) and I would need to ask my rheumatologist to change my meds, is this correct?

Thankyou for reading & hopefully someone may be able to advise.

Hugs - Jayne

2 Replies

oldestnewest
  • Hi Janief. Just read your post I started Tapentadal just over 6 weeks ago at which time I was been weaned off a very high dosage of zomorph and oramorph the recommended dosage is 180mg per day I was on 240mg. And it was a nightmare I felt awful sweats, headaches, shakes stomach cramps and sorts. It subsided after 4 weeks . I now take 100mg of Tapentadol daily only for 3 days but the pain is horrendous im also taking paracetamol im actually stuck in bed at the moment with what seems like a very bad cold and a tummy upset. I must tell you as well as chronic pain syndrome I suffer RA, osteoarthritis, fibromyalgia paniceous anemia and oste pena. Sorry gone completely off your post. If you can stay away from morphine I would strongly recommend it not just because of the side effects but believe me it does not really help with the pain, it interferes with your moods, I became very aggressive too. Good Luck with your journey.

  • Hi nannydeb

    Thankyou so much for taking the time to read and reply to my post. I had the same withdrawal symptoms when I came off tramadol & it was horrible.

    I am hoping that there may be something else other than morphine which I could take, I just know I now struggle to manage my pain.

    I have (funnily enough) most of the same conditions as you have plus CRPS.

    I will do my best to avoid morphine and thanks for the advice.

    Hugs and hope you feel better soon.

    Jayne :-)

You may also like...